Ohio, 2003

Winter Storm in Ohio, January 26, 2003

January 26, 2003 · NWS ILN · 5 events in 5 counties and zones

5 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 26, 2:01 PM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Jan 26, 2:01 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
201 PM EST SUN JAN 26 2003

WILL LET THE WINTER WEATHER ADVISORY DIE...WHEN THE AFTERNOON
PACKAGE IS ISSUED.

HIGH PRESSURE BUILDS IN OVERNIGHT. 850 MB THERMAL TROF..SWINGS
THROUGH BETWEEN 00Z AD 06Z...WITH 850MB AROUND -18 TO -20 C BY
MORNING.  SURFACE TEMPERATURES IN NORTHERN IL ARE ALREADY AND 10F
ABOVE AND DEWPOINTS AROUND -7F.  TEMPERATURES TECHNIQUES WOULD PUT
LOWS AROUND 0...BUT WITH LIGHT WINDS AND FRESH SNOW COVER WILL OPEN
RANGES DOWN...WILL GO -5 TO -10 IN THE NORTH AND 0 TO -5 IN THE
SOUTH.

HIGH SLIDES EAST DURING THE DAY...AND WAA CLOUDS QUICKLY SPILLS IN.
PREFER THE WETTER GFS SOLUTION WHICH PRINTS QPF ACROSS THE AREA
MONDAY NIGHT.

MODELS CONTINUE TO SUGGEST THE POSSIBILITY OF PCPN TYPE CHANGE OVER
ON TUE.  THE ETA IS THE WARMEST...PUSHING THE 1300M 1000-850MB
THICKNESS LINE THROUGH THE FA.  THE GFS IS A LITTLE
COOLER...SUGGESTING SNOW ACROSS THE NORTH AND A MIX ACROSS THE
SOUTH.  CONSIDERING THE SNOW THAT IS ON THE GROUND...THINK THAT
TEMPERATURES WILL BE COOLER THAN WHAT THE ETA IS FORECASTING...SO
WILL GO WITH GFS SOLUTION.

WILL CONTINUE BELOW THE AVNMOS HIGHS ON MONDAY IN THE SOUTH.  ACROSS
THE NORTH THEY MATCH THE CURRENT FORECAST.  TEMPERATURES SHOULD
CONTINUE TO RISE MONDAY NIGHT IN THE WAA.

CLEMISILN OUT LATER.

.ILN...NONE.

SITES
Hazardous weather outlook, Jan 26, 5:45 AM EST, 11 hours 15 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
545 AM EST SUN JAN 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

A COLD FRONT WILL MOVE THROUGH THE REGION TODAY. SNOW WILL ACCOMPANY
THE FRONT...ESPECIALLY THIS MORNING. UP TO AN INCH OF SNOW
ACCUMULATION WILL BE POSSIBLE. ANOTHER COLD SHOT OF AIR WILL MOVE IN
BEHIND THE FRONT. TEMPERATURES TONIGHT WILL DROP INTO THE ZERO TO 5
BELOW RANGE. EVEN WITH RELATIVELY LIGHT WINDS OVERNIGHT...WIND
CHILLS WILL APPROACH 10 BELOW ZERO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm. Local standard time, as filed.

Winter Storm, Adams

When
January 26, 5:00 PM EST to 10:00 PM EST
Where
Adams forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

An arctic cold front dropped south across the Ohio valley during the morning and into the early afternoon. Brief periods of heavy snow occurred along the front, producing up to four inches.

Winter Storm, Brown

When
January 26, 5:00 PM EST to 10:00 PM EST
Where
Brown forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

An arctic cold front dropped south across the Ohio valley during the morning and into the early afternoon. Brief periods of heavy snow occurred along the front, producing up to four inches.

Winter Storm, Butler

When
January 26, 5:00 PM EST to 10:00 PM EST
Where
Butler forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

An arctic cold front dropped south across the Ohio valley during the morning and into the early afternoon. Brief periods of heavy snow occurred along the front, producing up to four inches.

Winter Storm, Delaware

When
January 26, 5:00 PM EST to 10:00 PM EST
Where
Delaware forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

An arctic cold front dropped south across the Ohio valley during the morning and into the early afternoon. Brief periods of heavy snow occurred along the front, producing up to four inches.

Winter Storm, Franklin

When
January 26, 5:00 PM EST to 10:00 PM EST
Where
Franklin forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

An arctic cold front dropped south across the Ohio valley during the morning and into the early afternoon. Brief periods of heavy snow occurred along the front, producing up to four inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, January 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340758, 5340759, 5340760, 5340761, 5340762.